Heart Disease Community
Lexapro medication and heart palpitations
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lexapro medication and heart palpitations

I have been diagnosed last year with Supraventricular Ectopic episodes after wearing a seven day event monitor.
I also have occasions of a fast heart beat (95 bpm)
Recently, I have noticed an increase of my palpitations to a number of times daily from before that every odd day.
Two weeks ago, I began taking Lexapro for depression and anxiety and I am wondering if this medication can increase the occurrance of palpitations.
I went to the ER the other day and had blood tests and chest xray due to the problem having increased so much. Nothing was picked up by the doctor and I was sent home.
Also is Supraventricular Ectopic episodes the same term for PVCs?
Related Discussions
3 Comments Post a Comment
Blank
61536_tn?1340701763
Some people experience an increase in palpitations with medications such as Lexapro.  Some people experience a decrease.  It all depends on the person.

If you're going to have ectopic beats, the ones you have are the ones to have ;)
Blank
Avatar_n_tn
Supraventricular ectopics originate above the ventricles and are otherwise known as PACs or premature atrial contractions - they are completely harmless and are distinct from PVCs which come directly from the ventricles.  Other people have commented that Lexapro has increased their palps but it is a very individual thing since it has decreased my PVCs.  
Blank
Avatar_n_tn
I too started taking lexapro for anxiety and pvcs and its now wk 2. Its hard to say whether they are worse on the meds or not? Sometimes I feel they are worse other times I feel better. Its a tough question to really answer. I started with 5 mg (cut the 10 mg tablets) in half and try that for a few wks until your body gets used to it and I am sure it will dissipate (arrythmia) etc ... Its a tough decision to make- treat the anxiety vwhich is dibilitating or the arrythmia which is scary as hell! So what is it?

I seem to get a higher incidence of arrythmia pvcs in the first few hours after taking the medication it seems then after it tends to taper off and then I feel good. I think you need to let the meds work especially if its early days taking it. Good luck.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
remar commented on lboogie7729's status
21 hrs ago
Avatar_f_tn
Blank
remar commented on Beanie0's status
21 hrs ago
86819_tn?1378951092
Blank
Healthscreen results
Apr 16 by Bromley
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
612551_tn?1247839157
Blank
Jerry_NJ
NJ
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA